Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Lake Charles, LA

July 1, 2005Avoyelles Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 1, 2005, 5:51 PM CDT for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2005, 5:51 PM CDT (22:51 UTC)
Expired
Jul 1, 2005, 6:45 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Avoyelles Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:56 PM CDTTSTM WND DMG7 Se Evergreen, LAPUBLIC REPORT OF SHEDS BLOWN OVER BY STRONG WINDS HALFWAY BETWEEN EVERGREEN AND GOUDEAU

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 012251
SVRLCH
LAC009-097-012345-
/O.NEW.KLCH.SV.W.0080.050701T2251Z-050701T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA
  ST. LANDRY PARISH IN CENTRAL LOUISIANA

* UNTIL 645 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EVERGREEN...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   PLAUCHEVILLE BY 605 PM CDT
   MORROW BY 610 PM CDT
   GOUDEAU AND DUPONT BY 615 PM CDT
   BIG CANE AND LEMOYEN BY 625 PM CDT
   PALMETTO AND LEBEAU BY 645 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3107 9210 3093 9224 3060 9188 3081 9167

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:13 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 1, 3:13 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT FRI JUL 1 2005

.DISCUSSION...
IMPACT OF SHOWERS AND THUNDERTORMS ABOUT TO MOVE INTO NORTHERN
SECTIONS OF THE FORECAST AREA AFTER DARK. WILL CALL FOR CHANCE POPS
SOUTH TO SLIGHT CHANCE NORTH OVERNIGHT. FOR SATURDAY...FRONTAL TROUGH
SHOULD STILL BE TO OUR NORTH AND UPPER LEVEL DISTURBANCES ARE PROGGED
TO ACCPROACH THE FORECAST AREA FROM THE NORTHWEST SO THERE WILL BE
ANOTHER DAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE
AREA. THE FRONTAL TROF IS PROGGED TO MOVE NORTHEAST AND DRIER
CONDITIONS ARE EXPECTED SUNDAY SO CHANCES OF RAIN WILL DIMINISH AT
THAT TIME. DRYING IS EXPECTED TO CONTINUE INTO MONDAY.
&&

.AVIATION...
MAINLY VFR.
&&

.MARINE...
WINDS AND SEAS SHOULD CONTINUE RELATIVELY LOW WITH HIGH PRESSURE PREVAILING.
&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  96 /  40  40  20  20
KBPT  76  92  76  96 /  40  40  20  20
KAEX  75  92  74  96 /  20  50  40  20
KLFT  75  93  76  95 /  40  50  40  20
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
AN OUTDOOR BURNING BAN CONTINUES FOR TYLER AND HARDIN COUNTIES IN
SOUTHEAST TEXAS.
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 1, 4:40 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CDT FRI JUL 1 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL PREVAIL WITH HOT DAYTIME TEMPERATURES. HEAT INDEX
READINGS FROM 103 TO 107 WILL BE POSSIBLE IN THE AFTERNOON. ISOLATED
TO SCATTERED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON.
OCCASIONAL LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT DEVELOPS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ACROSS INTERIOR
SOUTHEAST TEXAS...CENTRAL LOUISIANA AND SOUTH CENTRAL LOUISIANA WITH
ISOLATED THUNDERSTORMS ELSEWHERE. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE ENTIRE AREA DURING THE REMAINDER OF THE HOLIDAY
WEEKEND. SINCE NOT EVERYONE WILL HAVE CONSISTENT RAINFALL...OVERALL
DRY CONDITIONS WILL PREVAIL. BETTER CHANCES FOR RAIN ARE POSSIBLE BY
MID TO LATE WEEK. AT THIS TIME... NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

RUA

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.